Alert archive / New Jersey / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 11, 2001, 6:38 AM EDT for Bergen County, Passaic County, New Jersey. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 6:38 AM EDT (10:38 UTC)
- Expired
- Jul 11, 2001, 7:35 AM EDT
- In force
- 57 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Passaic County, NJ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:05 AM EDT | Thunderstorm Wind 50 E | Wayne, NJ | |
| Jul 11, 7:20 AM EDT | Thunderstorm Wind 52 E | Saddle River, NJ |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 5:30 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 111039 SVROKX NJC003-031-111135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 638 AM EDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PASSAIC COUNTY IN NORTHEAST NEW JERSEY BERGEN COUNTY IN NORTHEAST NEW JERSEY * UNTIL 735 AM EDT * AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF BUTLER...OR ABOUT 4 MILES NORTHWEST OF HOPATCONG...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER BUTLER AT 700 AM EDT 3 MILES SOUTH OF BLOOMINGDALE AT 705 AM EDT OVER WAYNE...POMPTON LAKES AT 710 AM EDT OVER HAWTHORNE...RIDGEWOOD...3 MILES NORTH OF PATERSON AT 720 AM EDT OVER PARAMUS AT 725 AM EDT OVER ORADELL...BERGENFIELD AT 730 AM EDT $$ THIS CELL HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 58 MPH AND DIME SIZED HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 ?AM EDT WEDNESDAY MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4117 7537 4100 7541 4085 7400 4101 7397 $$ WOOLDRIDGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:40 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 11, 2:40 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 AM EDT WED JUL 11 2001 MDLS CONSISTANT IN SHOWG UPR LO SPINNG SHTWV THRU FA. NEXT ONE SHUD BE THIS MRNG ESTIMATG FRM 10 TO AROUND 18Z...ROUGHLY. SO WL WORD ZFP MINIMAL CHC SHWRS/TSTMS ESP THIS MRNG...ETC. NEXT SHTWV...THU BUT EVEN SO THINKG CAP...ALONG WITH DWNSLPG NW FLO SHUD STOP ANY CONVCTN ACRS CWA...BUT POINTS NWD CUD GET SOMETHING. THUS WL KEEP THU DRY BUT MENTION CHC AFTN SPRINKLES. FWC TEMPS LUK GUD...AND POPS FOR THE MOST PART LUK OK...BUT WL TWEAK NWRN ZNS TO BE 30. WRKZFP IN AWIPS. .OKX...NONE. WOOLDRIDGE
In the hours before
Special weather statement, Jul 11, 3:00 AM EDT, 3 hours 38 minutes before
CTZ005>012-NJZ003-006-NYZ071>081-111600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 300 AM EDT WED JUL 11 2001 ...THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOME HAS PLACED A PORTION OF THE TRI-STATE IN THE SLIGHT RISK OF SEVERE THUNDERSTORMS AREA FOR THIS MORNING. NATIONAL WEATHER SERVICE RADAR WAS SHOWING A GROWING AREA OF THUNDERSTORMS ACROSS NORTH CENTRAL PENNSYLVANIA. THIS AREA IS EXPECTED TO REACH THE METRO AREA BY DAYBREAK. SOME OF THESE STORM CAN PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHE+R INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX WOOLDRIDGE
Special weather statement, Jul 11, 3:16 AM EDT, 3 hours 22 minutes before
CTZ005>012-NJZ003-006-NYZ071>081-111600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY ...CORRECTED... 316 AM EDT WED JUL 11 2001 ...THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED A PORTION OF THE TRI-STATE IN THE SLIGHT RISK OF SEVERE THUNDERSTORMS AREA FOR THIS MORNING... THE PORTION INCLUDES ALL OF NEW YORK CITY...SOUTHERN CONNECTICUT AND LONG ISLAND. NATIONAL WEATHER SERVICE RADAR WAS SHOWING A GROWING AREA OF THUNDERSTORMS ACROSS NORTH CENTRAL PENNSYLVANIA. THIS AREA IS EXPECTED TO REACH THE METRO AREA BY DAYBREAK. SOME OF THESE STORM CAN PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL. STAY TUNED wTO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX WOOLDRIDGE
Special weather statement, Jul 11, 5:07 AM EDT, 1 hour 31 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-111600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 507 AM EDT WED JUL 11 2001 ...THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE TRI-STATE REGION INTO A SEVERE WEATERH WATCH BOX UNTIL 10 AM... RADAR WAS SHOWING AN AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO NORTHEAST PENNSYLVANIA. THIS AREA IS EXPECTED TO ENTER THE METRO AREA AROUND 6 AM OR SO. THESE THUNDERSTORMS HAD A HISTORY OF PRODUCING STRONG WIND GUSTS. THEY COULD ALSO PRODUCE LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHTER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX WOOLDRIDGE
Special weather statement, Jul 11, 5:13 AM EDT, 1 hour 25 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-111600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY ...CORRECTED... 513 AM EDT WED JUL 11 2001 ...THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE TRI-STATE REGION INTO A SEVERE WEATHER WATCH BOX UNTIL 10 AM... RADAR WAS SHOWING AN AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO NORTHEAST PENNSYLVANIA. THIS AREA IS EXPECTED TO ENTER THE METRO AREA AROUND 6 AM OR SO. THESE THUNDERSTORMS HAD A HISTORY OF PRODUCING STRONG WIND GUSTS. THEY COULD ALSO PRODUCE LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. jFOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX WOOLDRIDGE
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:05 AM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 55 min |
| Jul 11, 7:09 AM EDT | Severe Thunderstorm Warning | OKX | Essex | 51 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.